Alert archive / California / Red Flag Warnings in 2009

Red Flag Warning 3, NWS San Francisco Bay Area, CA

September 19, 2009

NWS San Francisco Bay Area, CA issued this red flag warning at Sep 19, 2009, 1:00 PM PDT. It took effect at Sep 20, 2009, 6:00 PM PDT. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2009, 1:00 PM PDT (20:00 UTC)
In effect from
Sep 20, 2009, 6:00 PM PDT
Expired
Sep 22, 2009, 6:00 PM PDT
In force
48 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KMTR 192000
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
100 PM PDT SAT SEP 19 2009

...RED FLAG WARNING IS NOW IN EFFECT FOR THE NORTH AND EAST BAY
HILLS SUNDAY NIGHT THROUGH TUESDAY AFTERNOON FOR LOW HUMIDITY AND
OFFSHORE WINDS...

CAZ507-200400-
/O.UPG.KMTR.FW.A.0002.090921T0100Z-090923T0100Z/
/O.NEW.KMTR.FW.W.0003.090921T0100Z-090923T0100Z/
NORTH BAY MOUNTAINS-
100 PM PDT SAT SEP 19 2009

...RED FLAG WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM PDT
TUESDAY...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM
PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG HIGH PRESSURE WILL BUILD OVER THE REGION ON SUNDAY WITH
MUCH WARMER TEMPERATURES SUNDAY AFTERNOON. BY SUNDAY EVENING A
LIGHT TO MODERATE NORTHERLY WIND FLOW WILL DEVELOP OVER THE NORTH
BAY HILLS. AT THE SAME TIME LITTLE OR NO RELATIVE HUMIDITY
RECOVERY IS FORECAST SUNDAY NIGHT INTO MONDAY MORNING. NORTH TO
NORTHEAST WINDS WILL CONTINUE AT LEAST THROUGH TUESDAY WITH HOT
AFTERNOONS FOLLOWED BY WARM NIGHTS WITH LITTLE OR NO RELATIVE
HUMIDITY RECOVERY. AT THIS TIME THIS DOES NOT LOOK LIKE A STRONG
OFFSHORE WIND EVENT. HOWEVER GIVEN THE VERY DRY FUELS...HOT
TEMPERATURES...AND OFFSHORE WINDS OF 10 TO 20 MPH...A CRITICAL
FIRE WEATHER PERIOD IS EXPECTED IN THE NORTH BAY MOUNTAINS FROM
SUNDAY NIGHT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ511-200400-
/O.UPG.KMTR.FW.A.0002.090921T0100Z-090923T0100Z/
/O.NEW.KMTR.FW.W.0003.090921T0100Z-090923T0100Z/
EAST BAY HILLS AND DIABLO RANGE-
100 PM PDT SAT SEP 19 2009

...RED FLAG WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM PDT
TUESDAY...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM
PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG HIGH PRESSURE WILL BUILD OVER THE REGION ON SUNDAY WITH
MUCH WARMER TEMPERATURES SUNDAY AFTERNOON. BY SUNDAY EVENING A
LIGHT TO MODERATE NORTHERLY WIND FLOW WILL DEVELOP OVER THE EAST
BAY HILLS. AT THE SAME TIME LITTLE OR NO RELATIVE HUMIDITY
RECOVERY IS FORECAST SUNDAY NIGHT INTO MONDAY MORNING. NORTH TO
NORTHEAST WINDS WILL CONTINUE AT LEAST THROUGH TUESDAY WITH HOT
AFTERNOONS FOLLOWED BY WARM NIGHTS WITH LITTLE OR NO RELATIVE
HUMIDITY RECOVERY. AT THIS TIME THIS DOES NOT LOOK LIKE A STRONG
OFFSHORE WIND EVENT. HOWEVER GIVEN THE VERY DRY FUELS...HOT
TEMPERATURES...AND OFFSHORE WINDS OF 10 TO 20 MPH...A CRITICAL
FIRE WEATHER PERIOD IS EXPECTED FOR THE EAST BAY HILLS SOUTH
THROUGH THE HILLS OF SANTA CLARA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MHS
7 follow-up statements
000 
WWUS86 KMTR 200325
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
825 PM PDT SAT SEP 19 2009

...RED FLAG WARNING IS IN EFFECT FOR THE NORTH BAY MOUNTAINS AND
EAST BAY HILLS SUNDAY NIGHT THROUGH TUESDAY AFTERNOON FOR LOW
HUMIDITY AND OFFSHORE WINDS...

CAZ507-201200-
/O.CON.KMTR.FW.W.0003.090921T0100Z-090923T0100Z/
NORTH BAY MOUNTAINS-
825 PM PDT SAT SEP 19 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 PM
PDT TUESDAY FOR LOW HUMIDITY AND OFFSHORE WINDS...

STRONG HIGH PRESSURE WILL BUILD OVER THE REGION FROM SUNDAY INTO
MONDAY. BY SUNDAY EVENING A LIGHT TO MODERATE NORTH TO NORTHEAST WIND
FLOW WILL DEVELOP OVER THE NORTH BAY MOUNTAINS. AT THE SAME TIME
LITTLE OR NO RELATIVE HUMIDITY RECOVERY IS FORECAST SUNDAY NIGHT
INTO MONDAY MORNING. NORTH TO NORTHEAST WINDS WILL CONTINUE AT
LEAST THROUGH TUESDAY...ALONG WITH HOT AFTERNOONS FOLLOWED BY WARM
NIGHTS WITH LITTLE OR NO RELATIVE HUMIDITY RECOVERY. INDICATIONS
ARE THAT THIS WILL NOT BE A STRONG OFFSHORE WIND EVENT. HOWEVER
GIVEN THE VERY DRY FUELS...HOT TEMPERATURES...AND OFFSHORE WINDS
OF 10 TO 20 MPH...A CRITICAL FIRE WEATHER PERIOD IS EXPECTED IN
THE NORTH BAY MOUNTAINS FROM SUNDAY NIGHT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ511-201200-
/O.CON.KMTR.FW.W.0003.090921T0100Z-090923T0100Z/
EAST BAY HILLS AND DIABLO RANGE-
825 PM PDT SAT SEP 19 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 PM
PDT TUESDAY FOR LOW HUMIDITY AND OFFSHORE WINDS...

STRONG HIGH PRESSURE WILL BUILD OVER THE REGION FROM SUNDAY INTO
MONDAY. BY SUNDAY EVENING A LIGHT TO MODERATE NORTHERLY WIND FLOW
WILL DEVELOP OVER THE EAST BAY HILLS. AT THE SAME TIME LITTLE OR
NO RELATIVE HUMIDITY RECOVERY IS FORECAST SUNDAY NIGHT INTO MONDAY
MORNING. NORTH TO NORTHEAST WINDS WILL CONTINUE AT LEAST THROUGH
TUESDAY...ALONG WITH HOT AFTERNOONS FOLLOWED BY WARM NIGHTS WITH
LITTLE OR NO RELATIVE HUMIDITY RECOVERY. INDICATIONS ARE THAT THIS
WILL NOT BE A STRONG OFFSHORE WIND EVENT. HOWEVER...GIVEN THE VERY DRY
FUELS...HOT TEMPERATURES...AND OFFSHORE WINDS OF 10 TO 20 MPH...A
CRITICAL FIRE WEATHER PERIOD IS EXPECTED FOR THE EAST BAY HILLS
SOUTH THROUGH THE HILLS OF SANTA CLARA COUNTY FROM SUNDAY NIGHT
THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

DYKEMA
000 
WWUS86 KMTR 201207
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
507 AM PDT SUN SEP 20 2009

...RED FLAG WARNING IS IN EFFECT FOR THE NORTH BAY MOUNTAINS AND
EAST BAY HILLS SUNDAY NIGHT THROUGH TUESDAY AFTERNOON FOR LOW
HUMIDITY AND OFFSHORE WINDS...

CAZ507-202300-
/O.CON.KMTR.FW.W.0003.090921T0100Z-090923T0100Z/
NORTH BAY MOUNTAINS-
507 AM PDT SUN SEP 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PDT TUESDAY FOR LOW HUMIDITY AND OFFSHORE WINDS...

STRONG HIGH PRESSURE WILL BUILD OVER THE REGION TODAY THROUGH MONDAY.
BY THIS EVENING A LIGHT TO MODERATE NORTH TO NORTHEAST WIND FLOW
WILL DEVELOP OVER THE NORTH BAY MOUNTAINS. IN ADDITION...LITTLE
OR NO RELATIVE HUMIDITY RECOVERY IS FORECAST TONIGHT INTO
MONDAY MORNING. OFFSHORE WINDS WILL CONTINUE AT LEAST THROUGH
TUESDAY...ALONG WITH HOT AFTERNOONS FOLLOWED BY WARM NIGHTS WITH
LITTLE OR NO RELATIVE HUMIDITY RECOVERY. INDICATIONS ARE THAT THIS
WILL NOT BE A STRONG OFFSHORE WIND EVENT. HOWEVER GIVEN THE VERY
DRY FUELS...HOT TEMPERATURES...AND OFFSHORE WINDS OF 10 TO 20
MPH...A CRITICAL FIRE WEATHER PERIOD IS EXPECTED IN THE NORTH BAY
MOUNTAINS FROM TONIGHT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ511-202300-
/O.CON.KMTR.FW.W.0003.090921T0100Z-090923T0100Z/
EAST BAY HILLS AND DIABLO RANGE-
507 AM PDT SUN SEP 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PDT TUESDAY FOR LOW HUMIDITY AND OFFSHORE WINDS...

STRONG HIGH PRESSURE WILL BUILD OVER THE REGION TODAY THROUGH MONDAY.
BY THIS EVENING A LIGHT TO MODERATE NORTH TO NORTHEAST WIND FLOW
WILL DEVELOP OVER THE EAST BAY HILLS. IN ADDITION...LITTLE OR NO
RELATIVE HUMIDITY RECOVERY IS FORECAST TONIGHT INTO MONDAY
MORNING. OFFSHORE WINDS WILL CONTINUE AT LEAST THROUGH
TUESDAY...ALONG WITH HOT AFTERNOONS FOLLOWED BY WARM NIGHTS WITH
LITTLE OR NO RELATIVE HUMIDITY RECOVERY. INDICATIONS ARE THAT THIS
WILL NOT BE A STRONG OFFSHORE WIND EVENT. HOWEVER...GIVEN THE VERY
DRY FUELS...HOT TEMPERATURES...AND OFFSHORE WINDS OF 10 TO 20
MPH...A CRITICAL FIRE WEATHER PERIOD IS EXPECTED FOR THE EAST BAY
HILLS SOUTH THROUGH THE HILLS OF SANTA CLARA COUNTY FROM TONIGHT
THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

DYKEMA
000 
WWUS86 KMTR 202139
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
239 PM PDT SUN SEP 20 2009

...RED FLAG WARNING IS IN EFFECT FOR THE NORTH BAY MOUNTAINS AND
EAST BAY HILLS SUNDAY NIGHT THROUGH TUESDAY AFTERNOON FOR LOW
HUMIDITY AND OFFSHORE WINDS...

CAZ507-211400-
/O.CON.KMTR.FW.W.0003.090921T0100Z-090923T0100Z/
NORTH BAY MOUNTAINS-
239 PM PDT SUN SEP 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PDT TUESDAY FOR LOW HUMIDITY AND OFFSHORE WINDS...

STRONG HIGH PRESSURE HAS BEGUN TO BUILD OVER THE REGION TODAY
AND WILL CONTINUE TO STRENGTHEN THROUGH MONDAY. ALSO...A LIGHT NORTH
TO NORTHEAST WIND FLOW HAS DEVELOPED OVER THE HIGHER TERRAIN AND
WILL STRENGTHEN OVERNIGHT. IN ADDITION...LITTLE OR NO RELATIVE
HUMIDITY RECOVERY IS FORECAST TONIGHT INTO MONDAY MORNING.
OFFSHORE WINDS WILL CONTINUE AT LEAST THROUGH TUESDAY...ALONG WITH
HOT AFTERNOONS FOLLOWED BY WARM NIGHTS WITH LITTLE OR NO RELATIVE
HUMIDITY RECOVERY. INDICATIONS ARE THAT THIS WILL NOT BE A STRONG
OFFSHORE WIND EVENT. HOWEVER GIVEN THE VERY DRY FUELS...HOT
TEMPERATURES...AND OFFSHORE WINDS OF 10 TO 20 MPH...A CRITICAL
FIRE WEATHER PERIOD IS EXPECTED IN THE NORTH BAY MOUNTAINS FROM
TONIGHT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ511-211400-
/O.CON.KMTR.FW.W.0003.090921T0100Z-090923T0100Z/
EAST BAY HILLS AND DIABLO RANGE-
239 PM PDT SUN SEP 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PDT TUESDAY FOR LOW HUMIDITY AND OFFSHORE WINDS...

STRONG HIGH PRESSURE HAS BEGUN TO BUILD OVER THE REGION TODAY
AND WILL CONTINUE TO STRENGTHEN THROUGH MONDAY. ALSO...A LIGHT
NORTH TO NORTHEAST WIND FLOW HAS DEVELOPED OVER THE HIGHER TERRAIN
AND WILL STRENGTHEN OVERNIGHT. IN ADDITION...LITTLE OR NO RELATIVE
HUMIDITY RECOVERY IS FORECAST TONIGHT INTO MONDAY MORNING.
OFFSHORE WINDS WILL CONTINUE AT LEAST THROUGH TUESDAY...ALONG WITH
HOT AFTERNOONS FOLLOWED BY WARM NIGHTS WITH LITTLE OR NO RELATIVE
HUMIDITY RECOVERY. INDICATIONS ARE THAT THIS WILL NOT BE A STRONG
OFFSHORE WIND EVENT. HOWEVER...GIVEN THE VERY DRY FUELS...HOT
TEMPERATURES...AND OFFSHORE WINDS OF 10 TO 20 MPH...A CRITICAL
FIRE WEATHER PERIOD IS EXPECTED FOR THE EAST BAY HILLS SOUTH
THROUGH THE HILLS OF SANTA CLARA COUNTY FROM TONIGHT THROUGH
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
EVANS
WEATHER.GOV/SANFRANCISCO
000 
WWUS86 KMTR 211226
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
526 AM PDT MON SEP 21 2009

...RED FLAG WARNING IS IN EFFECT FOR THE NORTH BAY MOUNTAINS AND
EAST BAY HILLS THROUGH TUESDAY AFTERNOON FOR LOW HUMIDITY AND
OFFSHORE WINDS...

CAZ507-220000-
/O.CON.KMTR.FW.W.0003.000000T0000Z-090923T0100Z/
NORTH BAY MOUNTAINS-
526 AM PDT MON SEP 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR
LOW HUMIDITY AND OFFSHORE WINDS...

HIGH PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE REGION THROUGH
TUESDAY. ALSO...A LIGHT NORTH TO NORTHEAST WIND FLOW HAS DEVELOPED
OVER THE HIGHER TERRAIN AND LOCALLY GUSTY NORTHEAST WINDS HAVE
BEEN OBSERVED AT THE HIGHER ELEVATIONS OF THE NORTH BAY MOUNTAINS. IN
ADDITION...LITTLE OR NO RELATIVE HUMIDITY RECOVERY OCCURRED
OVERNIGHT SUNDAY NIGHT AT ELEVATIONS ABOVE 2000 FEET. OFFSHORE WINDS
WILL CONTINUE AT LEAST THROUGH TUESDAY...ALONG WITH HOT AFTERNOONS
FOLLOWED BY WARM NIGHTS WITH LITTLE OR NO RELATIVE HUMIDITY
RECOVERY. INDICATIONS ARE THAT OFFSHORE WINDS WILL NOT BECOME STRONG.
HOWEVER GIVEN THE VERY DRY FUELS...HOT TEMPERATURES...AND OFFSHORE
WINDS OF 10 TO 20 MPH...A CRITICAL FIRE WEATHER PERIOD IS EXPECTED
IN THE NORTH BAY MOUNTAINS THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ511-220000-
/O.CON.KMTR.FW.W.0003.000000T0000Z-090923T0100Z/
EAST BAY HILLS AND DIABLO RANGE-
526 AM PDT MON SEP 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR
LOW HUMIDITY AND OFFSHORE WINDS...

HIGH PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE REGION THROUGH
TUESDAY. ALSO...A LIGHT NORTH TO NORTHEAST WIND FLOW HAS DEVELOPED
OVER THE HIGHER TERRAIN AND LOCALLY GUSTY NORTHEAST WINDS HAVE
BEEN OBSERVED AT ELEVATIONS ABOVE 2000 FEET IN THE EAST BAY HILLS. IN
ADDITION...LITTLE OR NO RELATIVE HUMIDITY RECOVERY OCCURRED
OVERNIGHT SUNDAY NIGHT AT ELEVATIONS ABOVE 2000 FEET. OFFSHORE WINDS
WILL CONTINUE AT LEAST THROUGH TUESDAY...ALONG WITH HOT AFTERNOONS
FOLLOWED BY WARM NIGHTS WITH LITTLE OR NO RELATIVE HUMIDITY
RECOVERY. INDICATIONS ARE THAT OFFSHORE WINDS WILL NOT BECOME STRONG.
HOWEVER GIVEN THE VERY DRY FUELS...HOT TEMPERATURES...AND OFFSHORE
WINDS OF 5 TO 15 MPH WITH HIGHER GUSTS...A CRITICAL FIRE WEATHER
PERIOD IS EXPECTED IN THE EAST BAY HILLS THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

DYKEMA
000 
WWUS86 KMTR 212159
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
259 PM PDT MON SEP 21 2009

...RED FLAG WARNING IS IN EFFECT FOR THE NORTH BAY MOUNTAINS AND
EAST BAY HILLS THROUGH 6 PM TUESDAY FOR LOW HUMIDITY AND OFFSHORE
WINDS...

CAZ507-221315-
/O.CON.KMTR.FW.W.0003.000000T0000Z-090923T0100Z/
NORTH BAY MOUNTAINS-
259 PM PDT MON SEP 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR
THE NORTH BAY MOUNTAINS. A PROLONGED PERIOD OF WARM TEMPERATURES
AND LOW HUMIDITY WILL COMBINE WITH NORTH WINDS OF 10 TO 20 MPH
WITH SOME GUSTS TO 25 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR
LATER TONIGHT INTO EARLY TUESDAY. HOT AND DRY WEATHER WILL
CONTINUE THROUGH TUESDAY AFTERNOON BEFORE WINDS TURN ONSHORE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF MODERATE WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

CAZ511-221315-
/O.CON.KMTR.FW.W.0003.000000T0000Z-090923T0100Z/
EAST BAY HILLS AND DIABLO RANGE-
259 PM PDT MON SEP 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR
THE EAST BAY HILLS. A PROLONGED PERIOD OF WARM TEMPERATURES AND LOW
HUMIDITY WILL COMBINE WITH NORTH WINDS OF 10 TO 20 MPH WITH SOME
GUSTS TO 25 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR LATER
TONIGHT INTO EARLY TUESDAY. HOT AND DRY WEATHER WILL CONTINUE
THROUGH TUESDAY AFTERNOON BEFORE WINDS TURN ONSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF MODERATE WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$
000 
WWUS86 KMTR 221216
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
516 AM PDT TUE SEP 22 2009

...RED FLAG WARNING IS IN EFFECT FOR THE NORTH BAY MOUNTAINS AND
EAST BAY HILLS THROUGH 6 PM THIS EVENING FOR LOW HUMIDITIES AND
OFFSHORE WINDS...

CAZ507-222200-
/O.CON.KMTR.FW.W.0003.000000T0000Z-090923T0100Z/
NORTH BAY MOUNTAINS-
516 AM PDT TUE SEP 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR THE NORTH BAY MOUNTAINS. A PROLONGED PERIOD OF WARM
TEMPERATURES AND LOW HUMIDITY WILL COMBINE WITH NORTH WINDS OF 10
TO 20 MPH WITH SOME GUSTS TO 25 MPH. THE STRONGEST WINDS WILL
LIKELY OCCUR EARLY TODAY. HOT AND DRY WEATHER WILL CONTINUE
THROUGH THIS AFTERNOON BEFORE WINDS TURN ONSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF MODERATE WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

CAZ511-222200-
/O.CON.KMTR.FW.W.0003.000000T0000Z-090923T0100Z/
EAST BAY HILLS AND DIABLO RANGE-
516 AM PDT TUE SEP 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR
THE EAST BAY HILLS. A PROLONGED PERIOD OF WARM TEMPERATURES AND LOW
HUMIDITY WILL COMBINE WITH NORTH WINDS OF 10 TO 20 MPH WITH SOME
GUSTS TO 25 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR EARLY TODAY.
HOT AND DRY WEATHER WILL CONTINUE THROUGH THIS AFTERNOON BEFORE
WINDS TURN ONSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF MODERATE WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
RWW/GUDGEL
000 
WWUS86 KMTR 230055
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
555 PM PDT TUE SEP 22 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING
FOR THE NORTH AND EAST BAY HILLS...

CAZ507-230200-
/O.EXP.KMTR.FW.W.0003.000000T0000Z-090923T0100Z/
NORTH BAY MOUNTAINS-
555 PM PDT TUE SEP 22 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR THE
NORTH BAY MOUNTAINS. THE PERIOD OF STRONGEST OFFSHORE WINDS HAS 
NOW ENDED. HOWEVER EVEN THOUGH THE RED FLAG WARNING IS NO LONGER
IN EFFECT...HUMIDITY RECOVERY WILL BE POOR ONCE AGAIN TONIGHT WITH
MORE HOT TEMPERATURES FORECAST FOR WEDNESDAY. THE PERIOD WHEN
WESTERLY ONSHORE WINDS RETURN TO THE BAY AREA HILLS CAN BE A
DANGEROUS TIME FOR FIGHTING FIRE. EVEN THOUGH THE RED FLAG WARNING
IS NO LONGER IN EFFECT FIRE OFFICIALS SHOULD BE VIGILANT DURING
THIS PERIOD OF ABOVE NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITY.

$$

CAZ511-230200-
/O.EXP.KMTR.FW.W.0003.000000T0000Z-090923T0100Z/
EAST BAY HILLS AND DIABLO RANGE-
555 PM PDT TUE SEP 22 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR THE
EAST BAY HILLS AND THE DIABLO RANGE.  THE PERIOD OF STRONGEST OFFSHORE
WINDS HAS NOW ENDED. HOWEVER EVEN THOUGH THE RED FLAG WARNING IS
NO LONGER IN EFFECT...HUMIDITY RECOVERY WILL BE POOR ONCE AGAIN
TONIGHT WITH MORE HOT TEMPERATURES FORECAST FOR WEDNESDAY. THE
PERIOD WHEN WESTERLY ONSHORE WINDS RETURN TO THE BAY AREA HILLS
CAN BE A DANGEROUS TIME FOR FIGHTING FIRE. EVEN THOUGH THE RED
FLAG WARNING IS NO LONGER IN EFFECT FIRE OFFICIALS SHOULD BE
VIGILANT DURING THIS PERIOD OF ABOVE NORMAL TEMPERATURES AND LOW
RELATIVE HUMIDITY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Sep 19, 11:05 AM PDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 19, 11:05 AM PDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1105 AM PDT SAT SEP 19 2009

...HOT WEATHER BEGINNING LATE SUNDAY AND CONTINUING THROUGH MOST OF
NEXT WEEK...

.DISCUSSION...AS OF 9:00 AM PDT SATURDAY...STRATUS COVERS  THE COAST
AND INTO THE VALLEYS THIS MORNING AS A STRONG TROUGH MOVES INTO THE
PACIFIC NW. OTHER THAN THE ONSHORE FLOW AND MARINE LAYER HIGH AND MID
LEVEL CLOUDS ARE STREAMING ACROSS THE DISTRICT AS THE EXTREME
SOUTHERN END OF THE TROUGH SWINGS THROUGH.

TEMPS THIS MORNING RANGE FROM THE 50S AND 60S ALONG THE COAST AND
INTO THE VALLEYS TO THE 70S IN THE HILLS. WITH THE TROUGH PASSAGE AND
THE ONSHORE FLOW TEMPS THIS MORNING ARE AS MUCH AS 10 DEGREES COOLER
THAN YESTERDAY. THE LATEST FORT ORD PROFILER IS INDC THAT THE MARINE
LAYER HAS INCREASED TO 1200 FT. THE GRADIENT PICTURE IS INDC A 2.9 MB
NORTHERLY GRADIENT BETWEEN ARCATA-SFO AND AN ONSHORE GRADIENT OF 2.2
MB BETWEEN SFO-SAC.

TEMPS TODAY WILL BE SIGNIFICANTLY COOLER THAN YESTERDAY AS THE TROUGH
MOVES ACROSS THE PACIFIC NW. AS THE TROUGH PASSES TO THE EAST SAT
NIGHT AND SUN A STRONG RIDGE WILL BUILD INTO THE WEST COAST. THIS
WILL BRING AN OFFSHORE FLOW ALONG WITH MUCH WARMER TEMPS. TEMPS WILL
REMAIN HOT INTO THE MIDDLE OF NEXT WEEK AS THE RIDGE REMAINS OVER THE
WEST COAST.

NO UPDATES AT THIS TIME.

&&

.AVIATION...AS OF 11:05 AM PDT SATURDAY...VFR CONDITIONS NOW
PREVAIL AT ALL SFO BAY AREA TERMINALS WHILE LOW CEILINGS ARE STILL
PRESENT AT KMRY AND KSNS. A DRY COLD FRONT IS CURRENTLY MOVING SLOWLY
SOUTHWARD THROUGH THE DISTRICT ALONG WITH SOME AREAS OF MID AND HIGH
LEVEL CLOUDINESS...WHILE VIS SATELLITE IMAGERY SHOWS SIGNIFICANT
STRATUS COVERAGE ALONG THE COAST. LATEST BODEGA BAY AND FT ORD
PROFILER DATA INDICATE A MARINE LAYER DEPTH OF ABOUT 1500 FT. CURRENT
MODEL GUIDANCE INDICATES THE MARINE LAYER AND ASSOCIATED LOW LEVEL
ONSHORE FLOW WILL CONTINUE TONIGHT AND INTO THE FIRST PART OF SUNDAY
MORNING...AND THEN SHIFT OFFSHORE AND BEGIN TO BRING A MUCH DRIER AIR
MASS INTO THE REGION FROM THE NORTH. EXPECT CEILINGS TO REDEVELOP AT
ALL AREA TERMINALS THIS EVENING AND TONIGHT...BUT THEN CLEAR A BIT
EARLIER ON SUNDAY THAN TODAY.

VICINITY OF KSFO...VFR THROUGH THIS EVENING...THOUGH WITH IFR
CEILINGS LOCALLY DEVELOPING OVER THE BAY BY LATE EVENING.
CEILING ONSET AT THE TERMINAL EXPECTED ABOUT MIDNIGHT FOLLOWED BY
CLEARING AROUND MID-MORNING SUNDAY. ONSHORE WINDS WILL INCREASE TO
APPROX 20 KT THIS AFTERNOON AND THEN DIMINISH THIS EVENING.

KSFO BRIDGE APPROACH...VFR CONDITIONS ARE EXPECTED OVER THE APPROACH
THROUGH 06Z THEN CEILING DEVELOPMENT BETWEEN 06Z AND 08Z. THE
APPROACH SHOULD CLEAR BY AROUND MID-MORNING SUNDAY.

MONTEREY BAY TERMINALS...TERMINALS EXPECTED TO CLEAR BETWEEN NOON
AND 1 PM TODAY...BUT WITH CEILINGS REDEVELOPING DURING THE EVENING
HOURS AND THEN LOWERING OVERNIGHT ALONG WITH REDUCTION IN
VISIBILITIES. CLEARING ON SUNDAY SHOULD BE A BIT EARLIER THAN TODAY.

&&

.FIRE WEATHER...AS OF 300 AM PDT SATURDAY...A COMBINATION OF VERY DRY
FUELS...HOT AND DRY WEATHER CONDITIONS WITH VERY POOR HUMIDITY
RECOVERIES AT NIGHT...AND THE POTENTIAL FOR MODERATE OFFSHORE WINDS
IN THE HILLS BEGINNING ON SUNDAY NIGHT...WILL RESULT IN HIGH FIRE
DANGER. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR THE NORTH
BAY MOUNTAINS AND EAST BAY HILLS FROM SUNDAY EVENING THROUGH TUESDAY
AFTERNOON. OFFSHORE WINDS ARE FORECAST TO DECREASE BY LATE TUESDAY.
HOWEVER...VERY WARM AND DRY CONDITIONS WILL PERSIST THROUGH THE END
OF THE WEEK.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...SCA...POINT ARENA TO PIGEON POINT OUT TO 60 NM AND
                  SAN FRANCISCO BAY.
     .SUN EVENING THROUGH TUES AFTERNOON...FIRE WEATHER WATCH
                  FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS.

&&

PUBLIC FORECAST: MHS
AVIATION/MARINE: BLIER
FIRE WEATHER:    REYNOLDS

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Sep 19, 5:30 AM PDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
530 AM PDT SAT SEP 19 2009

CAZ006-505-506-508>510-512-513-516>518-528>530-192300-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-SAN FRANCISCO PENINSULA COAST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
530 AM PDT SAT SEP 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER SAN FRANCISCO
AND MONTEREY BAY AREA.

.DAY ONE...SATURDAY

NO HAZARDOUS WEATHER EXPECTED TODAY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION BEGINNING
SUNDAY AND PERSISTING INTO MID WEEK. THIS WILL PRODUCE MUCH WARMER
CONDITIONS AT BOTH THE COAST AND INLAND SPOTS. BY SUNDAY HIGHS WILL
BE IN THE 80S IN MANY COASTAL LOCATIONS WITH 90S AND 100S POSSIBLE
FOR INTERIOR SECTIONS. EVEN WARMER WEATHER IS FORECAST FOR MONDAY
INTO MID-WEEK.

* SPECIAL WEATHER STATEMENT FOR AN EXCESSIVE HEAT OUTLOOK STARTING
SUNDAY -  SEE SFOSPSMTR - WWUS86 - KMTR *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ507-511-192300-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND THE DIABLO RANGE-
530 AM PDT SAT SEP 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY HILLS.

.DAY ONE...SATURDAY

NO HAZARDOUS WEATHER EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEASONABLE WEATHER IS FORECAST FOR SATURDAY. BY SUNDAY MUCH ABOVE
NORMAL TEMPERATURES WILL RETURN AND CONTINUE THROUGH THE MIDDLE OF
NEXT WEEK. WINDS WILL BE FROM A NORTHEAST DIRECTION IN THE HILLS
WITH POOR HUMIDITY RECOVERY AT NIGHT.  A FIRE WEATHER WATCH HAS BEEN
ISSUED SUNDAY NIGHT THROUGH TUESDAY FOR THE NORTH AND EAST BAY
HILLS.

*** FIRE WEATHER WATCH SEE SFORFWMTR WWUS86 KMTR FOR DETAILS ***

* SPECIAL WEATHER STATEMENT FOR AN EXCESSIVE HEAT OUTLOOK STARTING
SUNDAY -  SEE SFOSPSMTR - WWUS86 - KMTR *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

REYNOLDS

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 1:55 PM PDTExcessive Heat WatchMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more24 hr

Nearby

Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.